Abstract

Research in laser–plasma interaction, high harmonic generation, and filamentation involves Gaussian beams propagating through inhomogeneous media, where the refractive index varies spatially in both the transverse and longitudinal directions. However, most analytical Gaussian beam solutions to the paraxial wave equation for inhomogeneous media are limited to media with the refractive index only varying quadratically in the transverse direction. In this paper, we present a new class of Gaussian beam solutions for a longitudinally varying medium with a transverse quadratic-index profile. We also highlight a few examples from this class of solutions, which include features such as a one-parameter generalization of the free-space Gaussian beam, beam “collimation,” beam self-focusing, and the existence of multiple beam waists.

© 2020 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Ince–Gaussian beams in a quadratic-index medium

Julio C. Gutiérrez-Vega and Miguel A. Bandres
J. Opt. Soc. Am. A 22(2) 306-309 (2005)

Propagation properties of partially coherent anomalous hollow beams in quadratic-index media

Gui Jin, Lirong Bian, and Bin Tang
J. Opt. Soc. Am. A 37(5) 731-737 (2020)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (24)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription